Format

Send to

Choose Destination
J Emerg Med. 2015 Apr;48(4):458-60. doi: 10.1016/j.jemermed.2014.10.005. Epub 2014 Nov 20.

Profound symptomatic bradycardia requiring transvenous pacing after a single dose of tizanidine.

Author information

1
Lakeland Regional Medical Center, Lakeland, Florida.

Abstract

BACKGROUND:

We report a case of profound symptomatic bradycardia after a single dose of tizanidine.

CASE REPORT:

A 93-year-old female became altered and was found to have hypotension and profound symptomatic bradycardia 30 min post ingestion of a single 4-mg dose of tizanidine at her physician's office. Emergency Medical Services was called to scene and patient was transported to our tertiary medical center. In the emergency department, the patient required intubation, vasopressor support, and transcutaneous pacing. An electrocardiogram revealed atrial fibrillation with slow ventricular response with a heart rate of 19 beats/min. The patient was transferred to the intensive care unit and subsequently taken for cardiac catheterization, where a transvenous pacer was placed. During the next few days, her vital signs and mental status improved, allowing for successful extubation. Before discharge, the patient received a single-chamber pacemaker.

DISCUSSION:

Profound symptomatic bradycardia from a single dose of tizanidine has not been reported. A review of the patient's medications did not reveal a significant cytochrome P450 drug interaction to result in an adverse effect as previously reported in the literature.

CONCLUSIONS:

Tizanidine should be used cautiously in elderly population and drug interactions screening should be performed.

KEYWORDS:

CNS; cardiac support; muscle relaxants; psychological pharmaceuticals

PMID:
25456780
DOI:
10.1016/j.jemermed.2014.10.005
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center